MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 09/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a a zlb00 8.0 diopter (d) intraocular lens (iol) was explanted due to patient experiencing severe distorted vision following the cataract surgery.The lens was replaced with the same model lens with a 9.5 diopter.The was no incision enlargement or vitrectomy required.There was no patient injury reported.Through follow up it was confirmed physician preformed the iol exchange due to a miscalculation and overcorrection of the iol power.Additionally, it was learned that the patient's refraction was +1.25 best corrected 20/60 after the zlb00 8.0 d iol was implanted.Prior to surgery patient's left eye (os) was best corrected 20/25 with -8.25 sphere (sph).
 
Additional Manufacturer Narrative
Corrected data: upon further review of the report, it was observed that the evaluation code (b)(4) provided in the initial report should have been (b)(4).Furthermore, method code (b)(4) is now updated to (b)(4) as the device has been received and evaluated.Additionally, a summary for the manufacturing record review and labeling review (method and result codes) was inadvertently not included in the initial mdr.The summary for the coding is being provided in this supplement.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Additional information: device available for evaluation ¿ yes, returned to manufacturer on 03/23/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The reported issue could not be confirmed in the returned sample.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was identified that evaluation codes and additional mfr narrative in the initial report contained incorrect information.(b)(4) enlargement was inadvertently reported.This report is to clarify that for this event, incision enlargement was not required.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6450446
Report Number9614546-2017-00259
Device Sequence Number567239
Product Code MFK
UDI-Device Identifier05050474560437
UDI-Public(01)05050474560437(17)200614
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/14/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date05/18/2017
06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR